Corrected phase-type approximations of heavy-tailed queueing models in a Markovian environment

E. Vatamidou, I. Adan, M. Vlasiou, A.P. Zwart

Research output: Contribution to JournalArticleAcademicpeer-review

Abstract

We develop accurate approximations for the delay distribution of the MArP/G/1 queue that capture the exact tail behavior and provide bounded relative errors. Motivated by statistical analysis, we consider the service times as a mixture of a phase-type and a heavy-tailed distribution. With the aid of perturbation analysis, we derive corrected phase-type approximations as a sum of the delay in a MArP/PH/1 queue and a heavy-tailed component depending on the perturbation parameter. We exhibit their performance with numerical examples.
Original languageEnglish
Pages (from-to)598-638
Number of pages41
JournalStochastic Models
Volume30
Issue number4
Early online date6 Nov 2014
DOIs
Publication statusPublished - 2014

Bibliographical note

Special Issue on the Eighth International Conference on Matrix-Analytic Methods in Stochastic Models

Fingerprint Dive into the research topics of 'Corrected phase-type approximations of heavy-tailed queueing models in a Markovian environment'. Together they form a unique fingerprint.

  • Cite this